Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have had diarrhea. Loose and mucus filled. Type 2 diabetic. Related?

I have had diarrhea now for 8 weeks. I go between 5-8 times per day and its very loose and mucusy. I have been on codeine to help the diarrhea which helps and the mucus stops but recently i have been on antibiotics for 10 days for cystitis , my diarrhea worsened during this time. I finished the antibiotics yesterday and am waiting for my diarrhea to settle down again. I have had a colonoscopy , my colon is totally normal and there is nothing to worry about. I am a type two diabetic and have been for 4 years now. Can you shed any light on this and tell me if taking antibiotics would stop my codeine from being as effective?
Asked On : Thu, 27 Dec 2012
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Since you had antibiotics for 10 days your bacterial flora in the intestine may be affected which helps in the re absorption of water from the stools. So what you can try is stop codeine and take some probiotics available in your home or you can get it from your family doctor. Since you dont have fever or abdominal pain or vomiting this is usually non infective diarrhoea induced by the antibiotics. Hence, whenever you take antibiotics for any reason next time take some probiotics containing lactobacillus spores alongwith the antibiotics.
Answered: Fri, 28 Dec 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor